As with any medication, it is possible to overdose on Focalin. Some possible effects of a Focalin overdose include shakiness, aggressiveness, and hallucinations. The effects of a Focalin overdose can vary depending on several factors, such as how much of the medication was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Using certain medications or pumping the stomach can help to treat a recent overdose.
Focalin Overdose: An OverviewFocalin® (dexmethylphenidate hydrochloride) is a prescription medication that is used to treat ADHD. As with all medications, it is possible to take too much Focalin.
If you happen to overdose on Focalin, seek medical attention immediately.
Symptoms of a Focalin OverdoseThe actual effects of a Focalin overdose will vary depending on a number of factors, including how much Focalin was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Some possible effects include:
- Hyperactivity (trouble sitting still)
- Fast breathing
- Muscle pains
- Hallucinations (seeing or hearing things that are not really there).
Treatment for a Focalin OverdoseThe treatment for a Focalin overdose will vary. If the Focalin overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Focalin overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur
- Closely monitoring the heart and lungs.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Focalin.